Maryland, 2008Damaging Winds in Maryland, July 22, 2008
July 22, 2008 · NWS LWX · 5 events in 2 counties and zones
An upper level disturbance moved across the Ohio Valley into the Mid Atlantic during the early morning hours of July 22nd. Showers and thunderstorms developed along the leading edge of this system and moved across lower southern Maryland.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $12,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance moved across the Ohio Valley into the Mid Atlantic during the early morning hours of July 22nd. Showers and thunderstorms developed along the leading edge of this system and moved across lower southern Maryland. Some storms became severe and downed trees across Charles and St. Mary’s counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jul 22, 3:29 AM EST, 6 hours 11 minutes earlier.
Area forecast discussion, Jul 22, 3:29 AM EST, 6 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
429 AM EDT TUE JUL 22 2008
.SYNOPSIS...
A COLD FRONT OVER OHIO WILL BRING A CHANCE FOR SHOWERS AND
THUNDERSTORMS TODAY AND WEDNESDAY. THIS FRONT WILL STALL OUT TO
OUR SOUTH THURSDAY...AND INCH NORTHWARD TOWARD THE END OF THE
WEEK.
&&
.NEAR TERM /TODAY/...
LOOKS LIKE A FAIRLY ACTIVE PATTERN OVER THE NEXT COUPLE OF DAYS.
MCS OVER OH HAS MAINTAINED ITSELF RLVTLY WELL THRU THE OVRNGT HRS.
HRRR RUC SHOWS A SOMEWHAT INTERESTING PSBLTY W/ THIS...THAT THE
MCS WL DETERIORATE AS IT MOVES ACROSS W.V. BUT THAT A LN A RW/TRW
WL MAKE IT E OF THE MTNS EARLY THIS AFTN. NEXT SHIFT WL KEEP AN
EYE ON THIS.
SPC HAS ENTIRE MID ATLC IN A SLT RISK FOR THIS AFTN. THE MCS HAS
HAD A NGT OF PRODUCING WATCHES...AND IF IT IS ABLE TO REGENERATE
THIS AFTN THIS COULD AGN BE THE CASE FOR OUR RGN.
ANOTHER VERY WARM DAY...ALTHO THIS HAS CERTAINLY NOT BEEN AS
OPPRESSIVE AS MANY OF THE LATE JULS I HV SPENT HERE. TEMPS 90-95
THIS AFTN...HEAT INDEX VALUES 95-100.
CLD WISE DAY SHOULD START OUT BTWN THE SHORT WV THAT PRODUCED THE
RW AFTR MDNGT AND THE MCS...SO MAINLY SUNNY THIS MRNG THEN INCRSG
CLDS W/ CHC-LKLY POPS THIS AFTN.
&&
.SHORT TERM /TONIGHT/...
UPPER TROF OVER ERN ONTARIO BEGINS TO DIG OVER THE NERN U.S. TNGT
FORMING A SOMEHAT ATYPICAL LATE JUL PATTERN. BEING ON THE ERN SIDE
OF THE TROF CHCS OF PCPN WL EXIST AGN TNGT. POPS MAINLY
40-50...BUT THESE MAY NEED TO BE INCRSD BASED ON HOW THINGS DVDLP TDA.
TEMPS RANGE FM THE M60S HIGHLANDS TO MU70S IN CITIES AND ALONG
CHES BAY.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
WED LOOKS TO BE ACTIVE...ONE OF THOSE SITUATIONS WHERE TOO MUCH OF A
LOW LEVEL MOISTURE SURGE DRNG THE MRNG HRS MAY LIMIT OR STABILIZE
THE ENVRMNT FOR AFTN CONVECTION. FORCING HOWEVER DOESN/T LOOK TO BE
AN ISSUE. A STRONG POSITIVELY TILTED AND APRCHNG UPPER TROF AXIS
WILL DIG VERY FAR SOUTH /FOR A LATE-JULY SYSTEM/ INTO THE TN VLY AND
SRN APLCHNS INTO WED AFTN. ALL ALONG THE ERN SEABOARD /IN THE WARM
SECTOR OF THE APRCHNG SHRTWV/...A FAIRLY INTENSE MID SUMMER LL JET
MAX LOOKS TO DEVELOP. THIS FEATURE...ALONG W/ HIGH DWPNTS AND MID
LEVEL SUBSIDENCE BEHIND THE SYSTEM...COULD LIKELY DEVELOP SOME AREAS
OF INTENSE CONVECTION UP/DOWN THE ERN SEABOARD. OVRNGHT WED INTO
THURS MRNG THE TROF AXIS WILL SHARPLY TURN NE/WRD AND PUSH THE
REMAINING ACTIVITY OFF THE ATLNC COAST.
THE BIG CHANGE IN LR MODELS FROM 24 HRS AGO IS THE WEEKEND SET-UP
FOR THE UPPER LOW OVER THE GREAT LAKES. A DECENT AGREEMENT IS HELD
AMONGST GUIDANCE ABOUT THE SHARP TROF AXIS THAT GRADUALLY WORKS IT/S
WAY ACROSS THE ERN HALF OF THE COUNTRY...INITIALLY POSITIVELY TILTED
OVER THE WRN GREAT LAKES AND MID MS VALLEY...THEN BECOMES PHASES N/S
OVER THE APLCHN CHAIN ON THURS /DRIVING THE ACTIVITY OFF THE COAST/.
THEN THE UPPER TROF AXIS GRADUALLY TILTS NEGATIVELY AS IT MOVES UP
THE NORTHEAST COAST. PREV RUNS FROM THIS POINT PUSHED THE UPPER LOW
OUT /FROM ERN QUEBEC OUT INTO THE NRN ATLNC/ BY A DEVELOPING UPPER
ON THE LEE OF THE CANADIAN ROCKIES...INTO THE PLAINS OF S CNTL
CANADA. LATEST GFS/ECMWF RUNS NOW COMBINING THE TWO SYSTEMS JUST
NORTH OF THE GREAT LAKES REGION OVER THE WEEKEND...MAKING FOR ONE
LAST PASS OF ACTIVE WEATHER BEFORE EXITING NORTH AMERICA. AT THIS
POINT...THE MAIN EFFECT ON THE MID ATLNC LOOKS TO BE DAILY
INSTABILITY INCREASES AND SCT/D CONVECTION EACH AFTN...PSBLY INTO
THE WEEKEND IF THE SFC FRONT STALLS OR SLOWS IT/S PROGRESS ACROSS
THE REGION.
&&
.AVIATION /TODAY THROUGH SATURDAY/...
VFR CONDS THIS MRNG. TSTM ACTVTY IS PSBL THIS AFTN WICH COULD GNR8
STRONG WINDS. FOR TIME BEING ONLY HV VCTS REMARK IN TAFS. THIS WL
NEED TO BE REFINED LATER THIS MRNG/THIS AFTN. TSTM WL BE PSBL DURG
OVRNGT HRS AS WELL.
MUCH OF WED WILL HAVE THE PSBLY OF EITHER SHRA/TSTM ACTIVITY. BY WED
AFTN...MUCH OF THE AREA WILL BE UNDER SOME RISK OF TSTMS...ESPC THE
I-95 CRDR BY EVNG. THIS ACTIVITY WILL GRADLY PUSH OFF THE MID ATLNC
COAST EARLY THURS. DRY WX WILL RETURN FOR MUCH OF THURS AND INTO
FRI. THE WEEKEND LOOKS TO BE ACTIVITY AGAIN W/ SCTD TSTMS PSBLE INTO
EARLY NEXT WEEK...W/ A PSBLE COLD FRONTAL PASSAGE ON MON.
&&
.MARINE...
NOP PROB WIND WISE TDA-TNGT. AFTN AND EVE TSTMS WL BE THE BIGGEST
PROBS FOR MARINERS.
WINDS ON WED MAY APRCH SCA CRIT W/ BRIEF PERIODS OF S/RLY CHANNELING
FROM AN APRCHNG UPPER LOW PRES SYSTEM. TSTM ACTIVITY WILL BE THE
MAIN CONCERN GOING INTO WED AFTN/EVNG. LITTLE CONCERN FOR THE END OF
THE WEEK...THO ANOTHER UPPER DISTURBANCE WILL CROSS THE REGION THIS
WEEKEND.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...NONE.
&&
PRODUCTS...WOODY/GMS
Hazardous weather outlook, Jul 22, 9:16 AM EST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1016 AM EDT TUE JUL 22 2008
ANZ530>537-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
231000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
1016 AM EDT TUE JUL 22 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...TODAY AND TONIGHT
A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR AREAS SOUTH OF
BALTIMORE UNTIL 4 PM.
ONE UPPER LEVEL DISTURBANCE WILL BRING SHOWERS AND THUNDERSTORMS
ACROSS THE REGION INTO EARLY AFTERNOON. A FEW STORMS WILL HAVE
THE POTENTIAL TO PRODUCE LOCALLY DAMAGING WINDS. THE MOST LIKELY
TIME FOR SEVERE WEATHER LOOKS TO BE THROUGH 1 PM.
ANOTHER UPPER LEVEL DISTURBANCE WILL PRODUCE SCATTERED SHOWERS AND
THUNDERSTORMS LATER THIS AFTERNOON THROUGH THIS EVENING. SOME
STORMS COULD BE SEVERE FROM THIS SECOND DISTURBANCE...WITH
DAMAGING WINDS AND LARGE HAIL POSSIBLE. THE MOST LIKELY TIME IS
EXPECTED TO BE FROM 5 PM TO 10 PM.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
AN UPPER-LEVEL DISTURBANCE WILL BRING THE CHANCE FOR SHOWERS AND
THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING. SOME THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND HAIL.
.SPOTTER INFORMATION STATEMENT...
SKYWARN HAS BEEN ACTIVATED.
MDZ003>005-009-010-501-502-VAZ021-025>031-036>042-050-051-
WVZ050>055-501>504-231000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-
HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
1016 AM EDT TUE JUL 22 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...TODAY AND TONIGHT
ONE DISTURBANCE HAS MOVED EAST OF THE OUTLOOK AREA...BUT ANOTHER
UPPER LEVEL DISTURBANCE WILL PRODUCE SCATTERED SHOWERS AND
THUNDERSTORMS LATER THIS AFTERNOON THROUGH THIS EVENING. SOME
STORMS COULD BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL
POSSIBLE. THE MOST LIKELY TIME IS EXPECTED TO BE FROM 4 PM TO 9
PM.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
AN UPPER-LEVEL DISTURBANCE WILL BRING THE CHANCE FOR SHOWERS AND
THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING. SOME THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND HAIL.
.SPOTTER INFORMATION STATEMENT...
SKYWARN HAS BEEN ACTIVATED.
In the hours before
Special weather statement, Jul 22, 7:00 AM EST, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
800 AM EDT TUE JUL 22 2008
WVZ055-221230-
HARDY WV-
800 AM EDT TUE JUL 22 2008
...STRONG THUNDERSTORMS TO AFFECT HARDY COUNTY...
AT 800 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
NORTHWEST OF LOST RIVER...MOVING EAST AT 40 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
THE COMMUNITIES OF BAKER AND MCCAULEY WILL BE AFFECTED BY THIS STORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE
ISSUED.
PELOQUIN
Special weather statement, Jul 22, 8:09 AM EST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
909 AM EDT TUE JUL 22 2008
VAZ030-031-040>042-052-221345-
RAPPAHANNOCK VA-FAUQUIER VA-WARREN VA-CLARKE VA-LOUDOUN VA-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-
909 AM EDT TUE JUL 22 2008
...STRONG THUNDERSTORMS TO AFFECT RAPPAHANNOCK...FAUQUIER...WARREN...
CLARKE...LOUDOUN AND PRINCE WILLIAM/MANASSAS/MANASSAS PARK
COUNTIES...
AT 909 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
SOUTHEAST OF BLUE MOUNTAIN...MOVING EAST AT 35 MPH.
THIS STORM WILL PRODUCE LOCALLY HEAVY DOWNPOURS ALONG WITH THE
POTENTIAL FOR SMALL HAIL AND WIND GUSTS TO 40 MPH.
THE COMMUNITIES OF DELAPLANE...THE PLAINS AND HAYMARKET WILL BE
AFFECTED BY THIS STORM.
BJL
Local storm report, Jul 22, 8:16 AM EST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
916 AM EDT TUE JUL 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG CUMBERLAND 39.65N 78.77W
07/21/2008 ALLEGANY MD EMERGENCY MNGR
TREE DOWN NEAR THE INTERSECTION OF FAYETTE ST. AND
CUMBERLAND ST.
1036 PM TSTM WND DMG 4 NE CUMBERLAND 39.69N 78.71W
07/21/2008 ALLEGANY MD EMERGENCY MNGR
TREE DOWN ON MASON ROAD.
&&
KLEINSpecial weather statement, Jul 22, 8:23 AM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
923 AM EDT TUE JUL 22 2008
DCZ001-MDZ003-004-009-010-013-014-016-VAZ040>042-051>055-057-WVZ053-
221430-
DISTRICT OF COLUMBIA DC-WASHINGTON MD-FREDERICK MD-HOWARD MD-
MONTGOMERY MD-ANNE ARUNDEL MD-PRINCE GEORGES MD-KING GEORGE VA-
STAFFORD VA-CULPEPER VA-RAPPAHANNOCK VA-FAUQUIER VA-LOUDOUN VA-
JEFFERSON WV-CHARLES MD-PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-
ARLINGTON/FALLS CHURCH/ALEXANDRIA VA-FAIRFAX VA-
923 AM EDT TUE JUL 22 2008
...STRONG THUNDERSTORMS TO AFFECT THE WASHINGTON METRO AREA...
AT 923 AM EDT...DOPPLER RADAR INDICATED A LINE OF SHOWERS AND
THUNDERSTORMS THAT EXTENDED FROM NEAR BRUNSWICK MARYLAND SOUTHWEST
TO JEFFERSONTOWN VIRGINIA...MOVING EAST AT 35 MPH. THIS LINE WILL
REACH THE INTERSTATE 95 CORRIDOR BETWEEN 1030 AND 11 AM THIS
MORNING.
THESE STORMS WILL PRODUCE CLOUD TO GROUND LIGHTNING AND LOCALLY
HEAVY DOWNPOURS. THESE STORMS ARE ALSO CAPABLE OF PRODUCING WIND
GUSTS UP TO 40 MPH ALONG WITH SMALL HAIL.
THE COMMUNITIES OF WARRENTON...REMINGTON...LEESBURG...STERLING...
HAYMARKET...FAIRFAX...ROCKVILLE...GERMANTOWN...AND THE DISTRICT OF
COLUMBIA WILL BE AFFECTED BY THESE STORMS.
BJL
Special weather statement, Jul 22, 8:52 AM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
952 AM EDT TUE JUL 22 2008
DCZ001-MDZ009-013-014-016>018-VAZ041-052>055-057-221500-
DISTRICT OF COLUMBIA DC-MONTGOMERY MD-ANNE ARUNDEL MD-
PRINCE GEORGES MD-CALVERT MD-KING GEORGE VA-STAFFORD VA-FAUQUIER VA-
CHARLES MD-ST. MARYS MD-PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-
ARLINGTON/FALLS CHURCH/ALEXANDRIA VA-FAIRFAX VA-
952 AM EDT TUE JUL 22 2008
...STRONG THUNDERSTORMS TO AFFECT THE WASHINGTON METROPOLITAN AREA
AS WELL AS LOWER SOUTHERN MARYLAND LATE THIS MORNING...
AT 952 AM EDT...DOPPLER RADAR INDICATED A LINE OF SHOWERS AND
THUNDERSTORMS THAT EXTENDED FROM NEAR VIENNA VIRGINIA SOUTHWEST TO
RUBY VIRGINIA...MOVING EAST-SOUTHEAST AT 35 MPH.
THESE STORMS WILL PRODUCE LOCALLY HEAVY DOWNPOURS ALONG WITH CLOUD
TO GROUND LIGHTNING. SOME STORMS WILL BE CAPABLE OF PRODUCING WIND
GUSTS AROUND 40 MPH ALONG WITH SMALL HAIL.
THE COMMUNITIES OF WEST MCLEAN...MERRIFIELD...DUNN
LORING...ARLINGTON...BALLSTON...WASHINGTON DC...STAFFORD...REAGAN
NATIONAL AIRPORT AND BROOKE WILL BE AFFECTED BY THESE STORMS.
BJL
Special weather statement, Jul 22, 9:20 AM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1020 AM EDT TUE JUL 22 2008
DCZ001-MDZ013-014-016>018-VAZ052>055-057-221530-
DISTRICT OF COLUMBIA DC-ANNE ARUNDEL MD-PRINCE GEORGES MD-CALVERT MD-
KING GEORGE VA-STAFFORD VA-CHARLES MD-ST. MARYS MD-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-
ARLINGTON/FALLS CHURCH/ALEXANDRIA VA-FAIRFAX VA-
1020 AM EDT TUE JUL 22 2008
...STRONG THUNDERSTORMS TO AFFECT THE WASHINGTON METROPOLITAN AREA
AND LOWER SOUTHERN MARYLAND...
AT 1020 AM EDT...DOPPLER RADAR INDICATED A LINE OF SHOWERS AND
THUNDERSTORMS THAT EXTENDED FROM NEAR WASHINGTON DC TO NEAR
FREDERICKSBURG...MOVING EAST-SOUTHEAST AT 35 MPH.
THESE STORMS WILL PRODUCE LOCALLY HEAVY DOWNPOURS ALONG WITH CLOUD
TO GROUND LIGHTNING. SOME STORMS WILL BE CAPABLE OF PRODUCING WIND
GUSTS AROUND 40 MPH ALONG WITH SMALL HAIL.
THE COMMUNITIES OF STAFFORD...KING GEORGE...LA PLATA...ST. CHARLES
AND WALDORF WILL BE AFFECTED BY THESE STORMS
BJL
Thunderstorm Wind, Charles
- When
- July 22, 9:40 AM EST
- Where
- Charles County, 0.39 mi SSE of White Plains
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 38.575, -76.947
A trained spotter reported a tree down on Willetts Crossing Road.
Thunderstorm Wind, Charles
- When
- July 22, 9:45 AM EST
- Where
- Charles County, 0.53 mi N of La Plata
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 38.538, -76.978
Charles County Emergency Management reported trees down on Cecil Street in La Plata.
Thunderstorm Wind, Charles
- When
- July 22, 9:45 AM EST
- Where
- Charles County, 0.91 mi E of Beantown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 38.622, -76.863
Charles County Emergency Management reported trees down at St. Peters Church Road and St. Peters Drive.
Thunderstorm Wind, St. Mary'S
- When
- July 22, 10:07 AM EST
- Where
- St. Mary'S County, Mechanicsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 38.430, -76.730
St. Mary's County Emergency Management reported trees down in Mechanicsville.
Thunderstorm Wind, St. Mary'S
- When
- July 22, 10:15 AM EST
- Where
- St. Mary'S County, 0.69 mi S of Leonardtown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 38.290, -76.630
St. Mary's County Emergency Management reported trees down on wires near Leonardtown.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Arkansas, July 22, 20088 injured · $1.5 million · 1.75 in hail · 28 events
- Flash Flood and Hail in Wyoming, July 22, 20081 death · 3 injured · 1.75 in hail · 4 events
- Flood and Hail in Georgia, July 22, 2008$6.3 million · 1.75 in hail · 42 events
- Wildfire in California, July 22 to 31, 20081 death · 1 event
- Rip Current in Illinois, July 22, 20081 death · 1 event
- Flash Flood and Hail in Ohio, July 22, 2008$1.1 million · 1.75 in hail · 22 events
- Hail and Damaging Winds in Alabama, July 22, 20081 injured · $534,000 · 70 kt wind · 24 events
- Hail and Damaging Winds in Kentucky, July 22, 2008$216,000 · 1 in hail · 35 events
- Flash Flood and Debris Flow in Virginia, July 22 to 23, 2008$206,000 · 65 kt wind · 32 events
- Damaging Winds in Ohio, July 22, 2008$589,000 · 96 kt wind · 10 events
- Hail and Damaging Winds in Kansas, July 22, 20082 injured · $250,000 · 1.5 in hail · 9 events
- Tornado and Flash Flooding in Idaho, July 22, 2008$200,000 · EF0 · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 118067, 118062, 118063, 118068, 118069.